MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y523H
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Codes Wound Dehiscence (1154); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This medwatch report is in response to receipt of a voluntary medwatch report (b)(4).H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Will the product be returned for evaluation? did these events occur intra operatively? was medical or surgical intervention required? if yes, please describe including dates and results.Was the initial procedure successfully completed? is this report about knots untying intra-operatively? please confirm.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Related medwatch reports: 2210968-2024-01789, 2210968-2024-01790.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2023 and suture was used.After skin closure suture is cut, suture is not staying tied and wound is dehiscing.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: will the product be returned for evaluation? no.Did these events occur intra operatively? yes.Was medical or surgical intervention required? if yes, please describe including dates and results: no.Was the initial procedure successfully completed? yes.Is this report about knots untying intra-operatively? please confirm.Unravelinig at end knot or breaking.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.98kg, 24 years old, female.Name of index surgical procedure? cesarean section.The diagnosis and indication for the index surgical procedure? pregnancy.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.How was the suture placed (interrupted or continuous)? subcuticular suture.How was the suture originally tied (multiple knots, square knot, etc.)? multiple knots.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.What symptoms did the patient experience following the index surgical procedure? onset date? na.Other relevant patient history/concomitant medications? na.What is the physician¿s opinion as to the etiology of or contributing factors to this event? na.What is the patient's current status? stable,discharged corrected information: b1, b2, h1, h6 health effect clinical code, h6 health effect - impact code, h6 medical device problem code.

Brand Name
MONOCRYL SUTURE 27"(70CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18768668
Report Number2210968-2024-01791
Device Sequence Number17267970
Product Code GAN
UDI-Device Identifier10705031059436
UDI-Public10705031059436
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY523H
Device Lot NumberSHMKUR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 YR
Patient SexFemale
Patient Weight98 KG